MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The patient presented with acute myocardial infarction.The 70-80% stenosed target lesion was located in the mildly tortuous and non-calcified mid left anterior descending artery.A 2.5mm x 12mm quantum maverick balloon catheter was selected for post dilatation.However, resistance was felt when the device was advanced through the guide.The device was completely removed and found that the shaft was broke 31 centimeters from the hub.No patient complications were reported.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).Device evaluated by mfr.: the device was returned for analysis.Returned product consisted of a quantum maverick balloon catheter in two pieces.The device was bloody and filled with contrast.The balloon was loosely folded.Analysis of the tip, balloon, inner/outer shaft and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, and a hypotube fracture located 51.1cm from the strain relief, and a kink in the distal shaft located 19.8 cm.The fracture faces were ovalized, suggesting the area was kinked prior to fracturing.Inspection of the rest of the device found no other damage or defects.The guide catheter used in the procedure, with the complaint device was not returned for analysis.Also, due to the complaint device being fractured in the hypotube/shaft, device to device testing with a lab supplied guide catheter could not be done.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10901851
Report Number2134265-2020-16132
Device Sequence Number2489774
Product Code LOX
UDI-Device Identifier08714729392651
UDI-Public08714729392651
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024488776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR